Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 14, 2001, 4:50 PM CDT for Pawnee County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 4:50 PM CDT (21:50 UTC)
- Expired
- Apr 14, 2001, 5:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS53 KDDC 142152
SVRDDC
KSC145-142230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
450 PM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PAWNEE COUNTY IN KANSAS
* UNTIL 530 PM CDT
* AT 450 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES SOUTH OF ROZEL...MOVING EAST NORTHEAST AT
15 MPH.
* SOME LOCATIONS AFFECTED
SANFORD AT 505 PM CDT
GARFIELD AT 510 PM CDT
FRIZELL AT 525 PM CDT
LARNED AT 530 PM CDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL THE SIZE OF NICKELS
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3808 9956 3807 9936 3801 9933 3801 9892
3824 9893 3820 9956
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:37 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 14, 3:37 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 PM CDT SAT APR 14 2001 MAIN CHALLENGE THIS CYCLE WILL BE THREAT FOR STORMS OVER THE EASTERN CWA EARLY TONIGHT. 20Z SFC OBS SHOWED A SFC LOW JUST TO THE SOUTHWEST OF DDC WITH DRY LINE PUNCHING INTO THE SOUTHERN CWA. THINK THIS FEATURE WILL HELP TO GET CONVECTION GOING EARLY OVER PART OF THE EASTERN AND THE SOUTHEASTERN CWA, SO WILL KEEP THE POPS AND THE MENTION FOR SEVERE EARLY THESE COUNTIES. WITH UPPER VORT MOVING EAST OF THE CWA TONIGHT, DOWNWARD MOTION WILL DOMINATE. THEREFORE, WILL MENTION DECREASING CLOUDS. LOWS WILL BE AT OR CLOSE TO WHAT THE CWA EXPERIENCED THIS MORNING. FOR SUNDAY, WEAK CAA WILL BE THE RULE WITH MOSTLY SUNNY SKIES. FWC NUMBERS LOOK VERY REASONABLE, SO WILL FOLLOW CLOSELY. PCPN LOOKS TO BE NIL THIS PERIOD. NEXT WX MAKER TO AFFECT CWA DURING MONDAY. ALL MODELS CONTINUE TO ADVERTISE SIGNIFICANTLY COLDER AIR INVADING THE WESTERN HIGH PLAINS DURING MONDAY. AT THIS POINT, HAVE TO AGREE WITH GUIDANCE. UPSHOT IS THAT HIGHS WILL OCCUR EARLY IN THE DAY WITH STEADY OR SLOWLY FALLING TEMPS DURING THE AFTERNOON. ALSO, WILL MENTION CLOUDY SKIES THANKS TO A NEARLY SATURATED LOWER LEVEL TO THE ATMOSPHERE. WILL ALSO KEEP A LOW POP IN THE FORECAST TO ACCOUNT FOR ANY ELEVATED SHOWER ABOVE THE COLD DOME DURING THE AFTERNOON. EXTENDED DISCUSSION... LAST NIGHTS RUN OF THE MRF AND YESTERDAYS RUN OF THE ECMWF ARE CONTINUING TO SHOW SIMILAR SOLUTIONS IN THE UPPER LEVEL LONGWAVE PATTERN OVER NORTH AMERICA WITH TROUGHS ALONG THE EAST AND WEST COASTS AND A RIDGE OVER THE CENTRAL CONUS. MRF ENSEMBLE MEANS SHOW THIS HAS BEEN FAIRLY CONSISTENT OVER THE PAST SEVERAL RUNS. THIS MORNINGS AVN ALSO IN GOOD AGREEMENT WITH LAST NIGHTS MRF. HIGH PRESSURE FROM THE POLAR REGIONS IS FORECAST TO MOVE SOUTH ACROSS WESTERN KANSAS ON MONDAY WITH THE CENTER OF THE HIGH FORECAST TO MOVE SOUTHEAST THROUGH THE NORTHERN AND CENTRAL PLAINS ON TUESDAY INTO WEDNESDAY. MODEL SUGGESTS THAT LOW LEVEL STRATUS WILL BLANKET THE AREA MONDAY NIGHT WITH SOME POSSIBLE CLEARING IN THE HAYS AREA. CLEARING WORKS ITS WAY SOUTH AND WEST ACROSS THE REMAINDER OF THE CWA ON TUESDAY. THE CURRENT EXTENDED FORECAST IS PRETTY MUCH ON TRACK WITH ONLY SOME MINOR CHANGES NEEDED. WILL LOWER THE OVERNIGHT LOWS MONDAY NIGHT AND TUESDAY NIGHT TO MENTION SOME UPPER 20S AND WILL ALSO BACK OFF A BIT ON WEDNESDAYS HIGH TEMPERATURES AS LINGERING SURFACE HIGH PRESSURE WILL STILL BE IMPACTING THE REGION. MRF STILL SHOWING A PIECE OF ENERGY GETTING EJECTED FROM THE ERN PACIFIC TROUGH OUT INTO THE CENTRAL PLAINS LATE ON FRIDAY SO WILL CONTINUE WITH THE CHANCE OF THUNDERSTORMS ON FRIDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 040/070 041/058 035 000 GCK 039/069 041/057 034 000 EHA 037/074 039/061 033 000 LBL 039/071 042/060 036 000 HYS 038/069 036/055 029 000 P28 046/074 045/061 037 100 .DDC...NONE. MCCAMMON/GERARD
In the hours before
Special weather statement, Apr 14, 3:55 PM CDT, 55 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-150600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT SAT APR 14 2001 ...STORM SPOTTERS WILL BE NEEDED FROM 4 PM UNTIL 7 PM CDT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A STAFFORD TO BUCKLIN TO ASHLAND LINE FROM LATE THIS AFTERNOON UNTIL 7 PM. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND HIGH WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BETWEEN 7 PM AND SUNSET, THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH. THE FOLLOWING IS A SCHEDULE OF STORM IDENTIFICATION AND SPOTTER TRAINING SESSIONS FOR SPECIFIC COUNTIES FOR THE NEXT WEEK. STARTING TIMES ARE ALL AT 7 PM, UNLESS INDICATED OTHERWISE. CLARK...MONDAY...MINNEOLA AT THE CIVIC CENTER. SCOTT...THURSDAY...SCOTT CITY AT THE LAW ENFORCEMENT CENTER. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON OUR WEBSITE AT:d HTTP://WWW.CRH.NOAA.GOV/DDC/ 16
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:32 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 58 min |
| Apr 14, 5:00 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 45 min |
| Apr 14, 5:18 PM CDT | Tornado Warning | DDC | Pawnee, Rush | 27 min |
| Apr 14, 5:28 PM CDT | Tornado Warning | DDC | Kiowa, Pratt | 32 min |
| Apr 14, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 46 min |
| Apr 14, 5:59 PM CDT | Tornado Warning | DDC | Pratt | 31 min |
| Apr 14, 6:37 PM CDT | Tornado Warning | DDC | Pratt | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.